MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30IN(75CM) 0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 30IN(75CM) 0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number F2820H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: what was the date of the initial procedure? what was the name of the initial procedure? what tissue was the needle being used on? the patient demographic: age, weight, bmi at time of procedure what instruments were used to grasp the needle? where was the needle grasped during use? in what structure / tissue was the needle retained? were all pieces of the needle removed from the patient the next day? will actual device involved in the event be returned for evaluation? did the operating surgeon observe any deficiency or anomaly before, during, after the suture placement? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient¿s current status?.
 
Event or Problem Description
It was reported that a patient underwent unknown procedure on unknown date and suture was used.The needle broke during use.A laparotomy was performed the next day to retrieve the fragment.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 02/28/2019.Device evaluation summary: investigation summary: it was reported performance breakage needle.An unopened sample of product code f2820, lot lmh418 was returned for analysis.The issue sample was not received for evaluation.During the visual inspection of the sample, no defects were found on the package.The sample was opened and the swage and attachment area were noted to be as expected; also, the tip and body of the needle were examined under magnification and no defects, damage or needle breakage were found.Besides, the resistance test was performed and no issues or anomalies were noted.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.According to the sample condition, no performance - breakage needle was found.Review of records for batch lmh418, f2820h indicates that it was inspected and released in accordance with specified quality requirements.All records related to process parameters, quality inspections in process and final inspection, process deviation, non-conformances and rework in process were analyzed and no irregularity related to the event that could cause product failure was identified.

Brand Name
PROLENE SUTURE 30IN(75CM) 0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7782712
Report Number2210968-2018-75147
Device Sequence Number1391813
Product Code GAW
UDI-Device Identifier10705031238008
UDI-Public10705031238008
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue NumberF2820H
Device Lot NumberLMH418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2019
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer02/11/2019
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date02/28/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;